# SDR GAIA02030BOP

- Difficulty date: April 4, 2002
- Submitted: May 16, 2002
- Operation: Air carrier
- Aircraft: N252US
- Make and model: Boeing 727251
- Aircraft serial: 19971
- Engine: Pwa JT8D7B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

FLT 734 - FWA-DFW - ON CLIMB AT FL270, THE FLIGHT CREW HEARD THE NR 1 ENGINE MAKE A GRINDING NOISE.  THE OIL TEMP INCREASED TO 120 AND THERE WAS A SHARP JUMP IN EPR.  OIL PRESSURE DECREASED AND THE NR 1 ENGINE WAS SHUTDOWN.  THE CREW DECLARED AN EMERGENCY AND RETURNED TO FWA.  THE AIRCRAFT MADE A UNEVENTFUL LANDING.  UPON INSPECTION OF THE NR 1 ENGINE, IT WAS DISCOVERED THAT THE T-3 AND T-4 TURBINE WAS DAMAGED.  THE AIRCRAFT WAS MAINTENANCE FERRIED TO DFW FOR AN ENGINE CHANGE.  THE NR 1 ENGINE WAS REMOVED, REPLACED, AND OPERATIONALLY CHECKED GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.  (M)
